Alert archive / New York / Wind Advisories in 2025

Wind Advisory 13, NWS Buffalo, NY

September 5, 2025Erie County, Niagara County, New York

NWS Buffalo, NY issued this wind advisory at Sep 5, 2025, 12:58 AM EDT for Erie County, Niagara County, New York. It took effect at Sep 5, 2025, 12:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2025, 12:58 AM EDT (04:58 UTC)
In effect from
Sep 5, 2025, 12:00 PM EDT
Expired
Sep 5, 2025, 5:08 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 2 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 5.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

733 
WWUS71 KBUF 050458
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
1258 AM EDT Fri Sep 5 2025

NYZ001-010-051700-
/O.NEW.KBUF.WI.Y.0013.250905T1600Z-250906T0000Z/
Niagara-Northern Erie-
Including the cities of Niagara Falls and Buffalo
1258 AM EDT Fri Sep 5 2025

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Niagara and Northern Erie Counties.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ020-021-051300-
/O.CON.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/
Cattaraugus-Allegany-
Including the cities of Olean and Wellsville
1258 AM EDT Fri Sep 5 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS 
MORNING...

* WHAT...Visibility less than one quarter mile at times in areas of 
  dense fog.

* WHERE...Cattaraugus and Allegany Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

Hitchcock
3 follow-up statements
130 
WWUS71 KBUF 050741
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
341 AM EDT Fri Sep 5 2025

NYZ019-051300-
/O.EXA.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/
Chautauqua-
Including the cities of Jamestown
341 AM EDT Fri Sep 5 2025

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Visibility less than one quarter mile at times in dense fog.

* WHERE...Chautauqua County.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

NYZ020-021-051300-
/O.CON.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/
Cattaraugus-Allegany-
Including the cities of Olean and Wellsville
341 AM EDT Fri Sep 5 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS 
MORNING...

* WHAT...Visibility less than one quarter mile at times in areas of 
  dense fog.

* WHERE...Cattaraugus and Allegany Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

NYZ001-010-051945-
/O.CON.KBUF.WI.Y.0013.250905T1600Z-250906T0000Z/
Niagara-Northern Erie-
Including the cities of Niagara Falls and Buffalo
341 AM EDT Fri Sep 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Niagara and Northern Erie Counties.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
328 
WWUS71 KBUF 051236
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
836 AM EDT Fri Sep 5 2025

NYZ019>021-051345-
/O.EXP.KBUF.FG.Y.0003.000000T0000Z-250905T1300Z/
Chautauqua-Cattaraugus-Allegany-
Including the cities of Jamestown, Olean, and Wellsville
836 AM EDT Fri Sep 5 2025

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Dense fog has dissipated and conditons continue to improve, 
therefore the Dense Fog Advisory will be allowed to expire.

$$

NYZ001-010-060000-
/O.CON.KBUF.WI.Y.0013.250905T1600Z-250906T0000Z/
Niagara-Northern Erie-
Including the cities of Niagara Falls and Buffalo
836 AM EDT Fri Sep 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS 
EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Niagara and Northern Erie Counties.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

AR
945 
WWUS71 KBUF 052108
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
508 PM EDT Fri Sep 5 2025

NYZ001-010-052215-
/O.CAN.KBUF.WI.Y.0013.000000T0000Z-250906T0000Z/
Niagara-Northern Erie-
Including the cities of Niagara Falls and Buffalo
508 PM EDT Fri Sep 5 2025

...WIND ADVISORY IS CANCELLED...

Winds will continue to diminish this evening, therefore the Wind 
Advisory has been cancelled.

$$

TMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Sep 4, 7:43 PM EDT, 5 hours 15 minutes earlier.

Area forecast discussion, Sep 4, 7:43 PM EDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
743 PM EDT Thu Sep 4 2025

.SYNOPSIS...
Mainly dry weather will return Friday, although it will turn windy,
especially northeast of Lake Erie across the Niagara Frontier. A
secondary cold front will then cross the area Friday night and
Saturday with a few more showers. This front will usher in much
cooler air for the weekend, along with the potential for a few lake
effect rain showers east of Lake Erie and Lake Ontario.

&&

.NEAR TERM /THROUGH FRIDAY/...
Back edge of showers exiting east of the Finger Lakes this evening,
as a cold front pushes into eastern New York. Dry air will move into
the region behind the cold front tonight. Low temperatures will
fall to the mid to upper 40s across the western Southern Tier
to the lower 50s elsewhere.

A deep, closed low will continue to spin across northern Ontario
through Friday. A robust shortwave trough will round the base of the
parent trough Friday. A southerly flow will increase through the
day. This will be the last warm day in this stretch with highs in
the 70s. Windy conditions are likely northeast of Lake Erie with
southwest winds 20 to 25 mph, gusts up to 45 mph northeast of Lake
Erie.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A deep upper trough will slowly pivot through the eastern Great
Lakes through Sunday night, which will allow for a cooler
Canadian airmass to settle in across the region. 850mb temps
will only be +1 to +3C by Sunday morning, which will not only
lead to temps running solidly below normal but also the
development of periodic lake effect rain showers, once
additional synoptic moisture arrives to the region. Lake effect
rain showers will mainly be found east of the lakes Saturday
night through Sunday night. With the approaching trough axis, in
concert with diurnal heating, additional showers may be found
outside the primary lake effect areas during the day Sunday.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The stacked low and core of the cool airmass near James Bay will
swing north of the region on Monday. A few lake effect rain showers
could linger southeast of the lakes through the day as temperatures
run well below normal through Monday night. Depending on how quickly
sfc high pressure builds over the region, there could be a risk of
frost across the interior locations.

While broad upper level troughing will continue across the Northeast
for much of the work week, mid/lower level ridging will allow for a
quieter stretch of weather through Thursday. Sfc high pressure
translating east of the region should allow for a gentle day to day
warming trend through midweek, though temps on the whole will still
likely average below normal.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
The back edge of showers will exit into eastern New York, ending
across central New York by 02z. Dry conditions and VFR expected
tonight. A southerly wind will increase Friday. Strong wind gusts up
to 40kts are expected at KIAG/KBUF Fri afternoon.

Outlook...

Friday night and Saturday...VFR/MVFR with showers likely, especially
over southern and eastern portions of the area.

Sunday...VFR/MVFR with a chance of showers, especially east of Lake
Erie and Lake Ontario.

Monday...Mainly VFR. Slight chance of showers and MVFR east of Lake
Erie and Lake Ontario.

Tuesday...Mainly VFR.

&&

.MARINE...
A period of strong southwest winds will develop Friday ahead of a
secondary cold front on Lake Erie and the west end of Lake Ontario,
bringing another round of solid Small Craft Advisory conditions. The
stronger winds will spread to the east end of Lake Ontario Friday
night, then diminish areawide by early Saturday morning.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock/TMA
NEAR TERM...HSK/TMA
SHORT TERM...AR/PP
LONG TERM...AR/PP
AVIATION...HSK/TMA
MARINE...Hitchcock/HSK/TMA
Hazardous weather outlook, Sep 4, 4:04 PM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
404 PM EDT Thu Sep 4 2025

NYZ001>008-010>014-019>021-085-052015-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
404 PM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-052015-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
404 PM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 12:55 AM EDTDense Fog AdvisoryBUFAllegany, Cattaraugus, Chautauqua8 hr
Sep 5, 3:41 AM EDTBeach Hazards StatementBUFChautauqua, Erie, Jefferson, Niagara, Orleans24 hr
Sep 5, 3:42 AM EDTSmall Craft AdvisoryBUF24 hr

Nearby

Wind Advisories in New York, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.